It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Kidney Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-13-2007, 06:14 AM   #1
Veteran
(female)
 
Join Date: Jul 2005
Location: Michigan
Posts: 478
hukleberrie HB User
Cipro side effects similar to stone symptoms?

I was surfing the web last night after the urgent care dr. said that cipro can effect your menstrual cycle (I am having the lightest spottiest period ever) and I came across a site that had all these side effects of Cipro. It showed back & abdominal pain & racing heart & other things that I thought were symptoms of this kidney stone that they think I have. I am just kinda worried that maybe I am spending all this money on a CT scan that will show nothing because my symptoms end up just being side effects from the never-ending (it seems) prescribed time I am supposed to take these for the kidney infection. (3 weeks seems like a long time to take these things.....)

Has anyone else had these type of side effects from taking Cipro? That give you lower abdominal & back pain with cramps in the groin/bikini line area? And weight loss? And fatigue?

 
Sponsors Lightbulb
   
Old 07-13-2007, 06:49 AM   #2
Inactive
(female)
 
Join Date: Aug 2006
Location: USA
Posts: 1,178
duzford HB User
Re: Cipro side effects similar to stone symptoms?

Cipro is strong and can cause all those symptons but I still think due to some of the other things you mentioned in your post a CT is still the wise way to go - to at least make sure there is nothing wrong structurally with your kidney.

 
Sponsors Lightbulb
   
Old 07-14-2007, 10:10 PM   #3
Member
(male)
 
Join Date: Aug 2006
Posts: 58
nick89 HB User
Re: Cipro side effects similar to stone symptoms?

it sounds like classic side effects to me. side effects are very common and can occur months after treatment and are usually longlasting or pernament. everybody will have side effects to quinolone drugs its only a matter of what your threshold is to how many pills your body can handle. cipro should only really be prescribed in life and death situations. i ended up tearing several tendons and have been left with widespread muscle damage and several other life altering side effects. i have been left wheelchair bound and a cripple because of this poison. stay far away from avelox, cipro and other fluoroquinolone antibiotics.

 
Old 07-15-2007, 09:20 AM   #4
Veteran
(female)
 
Join Date: Jul 2005
Location: Michigan
Posts: 478
hukleberrie HB User
Re: Cipro side effects similar to stone symptoms?

Quote:
Originally Posted by nick89 View Post
it sounds like classic side effects to me. side effects are very common and can occur months after treatment and are usually longlasting or pernament. everybody will have side effects to quinolone drugs its only a matter of what your threshold is to how many pills your body can handle. cipro should only really be prescribed in life and death situations. i ended up tearing several tendons and have been left with widespread muscle damage and several other life altering side effects. i have been left wheelchair bound and a cripple because of this poison. stay far away from avelox, cipro and other fluoroquinolone antibiotics.
I did stop taking them.... I stopped taking them on day 17 out of 21. They tested me 13 days into the cipro & they said there was no infection left, but they also said that cipro could affect the test, possibly. But I have no fever. So when I went for an adjustment on my neck with a D.O. & he questioned why I should have to take it so long. He was not familiar with my kidney infection/possible stone health records of tests & stuff, but questioned my having stones & how long I was on cipro, so I quit taking it. The nausea is gone. I feel better, but still have some pelvic/groin pain & back pain. I have had some burning, frequency & difficulty urinating sometimes since I have stopped, but it is not all the time. I can go easily a few times then have problems, then it's okay. Not sure why that is or if it is just some after effects of the infection or medication. I guess the CT scan tomorrow will tell all. I will let you all know how that goes. But I have been feeling better than I was, I was really ill for a few days like I don't think I have been in my life... If it was the cipro, why wouldn't they know the possibility of having a reaction or symptoms from the cipro? They knew I was taking it?

 
Old 07-15-2007, 09:21 AM   #5
Veteran
(female)
 
Join Date: Jul 2005
Location: Michigan
Posts: 478
hukleberrie HB User
Re: Cipro side effects similar to stone symptoms?

I even asked the nurse the other day & I told her I was stopping taking it & she didn't seem too happy. I called & asked if the cipro could have caused the cramping & she said, No. Not cramping.

 
Old 07-20-2007, 06:38 AM   #6
Inactive
(female)
 
Join Date: Aug 2006
Location: USA
Posts: 1,178
duzford HB User
Re: Cipro side effects similar to stone symptoms?

Huckleberry,

How are you feeling lately?

 
Old 07-20-2007, 06:30 PM   #7
Veteran
(female)
 
Join Date: Jul 2005
Location: Michigan
Posts: 478
hukleberrie HB User
Re: Cipro side effects similar to stone symptoms?

I just finally heard back from the Dr. about the results of my CT scan. It showed "calcification of the ureter", whatever that means. Does that mean a kidney stone in my ureter?

My Dr. wants to do an IVP. I asked the nurse what this was & she explained it to me. Why would they want to do that? What would it show that the CT scan didn't show? They said I could wait if I wanted or have the IVP done. Why would I wait? It's been weeks already & I am in a lot of pain. I got them to give me more pain meds, but I don't know anything else. I am in the dark about what this means & why a CT scan wouldn't tell more (even though it was without contrast.)

I would love any info anyone may have on this. I am hoping this will clear up soon... but I don't even know what I have!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does Cipro Make Anyone Else Sick? csyleen Drug Interactions / Side Effects 10 05-22-2009 06:33 PM
should i take cipro Type-SH Urology 4 10-12-2007 03:03 PM
Allergic to Levaquin, Amoxicillin and possibly Cipro Galaxy_Sug Allergies 6 06-01-2007 09:48 AM
Cipro and Seizures lorri Epilepsy 6 04-03-2007 09:53 AM
Cipro 500 question fromthesouth2 General Health 7 04-02-2007 07:09 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!